Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 105, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 18, 2009, 4:08 AM EDT for Fairfield County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 4:08 AM EDT (08:08 UTC)
- Expired
- Jun 18, 2009, 4:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 180808
SVRCAE
SCC039-180845-
/O.NEW.KCAE.SV.W.0105.090618T0808Z-090618T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
408 AM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 445 AM EDT
* AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTH OF WINNSBORO...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL TRACK ALONG INTERSTATE 77...OTHERWISE
IT WILL REMAIN OVER MAINLY RURAL AREAS OF FAIRFIELD COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3454 8093 3448 8089 3447 8089 3445 8087
3441 8084 3436 8114 3455 8113
TIME...MOT...LOC 0807Z 344DEG 10KT 3457 8104
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:49 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 18, 3:49 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 349 AM EDT THU JUN 18 2009 .SYNOPSIS... WEAK LOW PRESSURE WILL EXIT THE AREA TODAY AS HIGH PRESSURE AND SLIGHTLY DRIER AIR WILL BUILD IN THROUGH THE WEEKEND. WITH THE HIGH PRESSURE TEMPERATURES WILL RISE TOWARD TRIPLE DIGITS ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THUNDERSTORMS CONTINUE TO CROSS THE LOWER CSRA WITH A FEW STORMS ACROSS THE NORTHERN MIDLANDS AND PEE DEE. THE STORMS ACROSS THE NORTHERN MIDLANDS ARE NOT EXPECTED TO REACH SEVERE LIMITS...HOWEVER A FEW MAY CONTAIN LOCALLY HEAVY RAIN AND GUSTY WINDS. EXPECT THE SHOWERS AND THUNDERSTORMS TO EXIT THE FORECAST AREA BY DAYBREAK WITH THE REMAINDER OF THE MORNING HOURS PRECIP FREE. INSTABILITY WILL AGAIN INCREASE THIS AFTERNOON CREATING ANOTHER CHANCE OF THUNDERSTORMS...HOWEVER SLIGHTLY DRIER AIR WILL LIMIT SOME OF THE POTENTIAL. INSTABILITY AND POTENTIAL REACH A MAXIMUM DURING THE EVENING HOURS...ESPECIALLY ACROSS THE NORTHERN MIDLANDS AND PEE DEE. THUS WILL HAVE CHANCE POPS FOR THE NORTHERN HALF OF THE FORECAST AREA AND SLIGHT CHANCE SOUTH. TEMPERATURES WILL ALSO BE A FEW DEGREES WARMER THIS AFTERNOON WITH HIGHS IN THE MID 90S FOR MOST LOCATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... WEAK HIGH PRESSURE AND AN UPPER LEVEL RIDGE WILL RETURN TO THE AREA FOR TONIGHT THROUGH SATURDAY NIGHT. AS THE HIGH RETURNS SLIGHTLY DRIER AIR WILL MOVE INTO THE REGION AND SUPPRESS CONVECTIVE POTENTIAL. ALTHOUGH HAVE KEPT POPS OUT OF THE FORECAST FOR FRIDAY AND SATURDAY WITH TEMPERATURES AROUND TRIPLE DIGITS THERE WILL BE SOME POTENTIAL FOR A STRAY SHOWER OR THUNDERSTORM...HOWEVER FEEL POTENTIAL TOO LOW TO INCLUDE IN FORECAST ATTM. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WITH CURRENT CONVECTIVE ACTIVITY ACROSS THE FORECAST AREA NO CHANGES HAVE BEEN MADE TO THE LONG TERM FORECAST. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... CONVECTIVE COMPLEX MOVING SOUTHWARD THROUGH THE CSRA OVERNIGHT. SHOWERS AND THUNDERSTORMS EXPECTED TO IMPACT KAGS AND KDNL BETWEEN 06Z AND 10Z. MVFR STRATO-CUMULUS DECK HAS DEVELOPED IN THE CENTRAL MIDLANDS...SHOULD CONTINUE THROUGH THE EARLY MORNING. FOR THURSDAY...SCATTERED AFTERNOON SHOWERS AND STORMS EXPECTED ACROSS THE AREA. EXTENDED AVIATION OUTLOOK...DECREASE IN CHANCE OF SHOWERS AND THUNDERSTORMS AS UPPER RIDGE BUILDS EAST THURSDAY NIGHT AND FRIDAY. ISOLATED THUNDERSTORMS SATURDAY AND SUNDAY...OTHERWISE VFR FORECAST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 18, 3:07 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 307 AM EDT THU JUN 18 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-190715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 307 AM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES BETWEEN 100 AND 105 ARE POSSIBLE FRIDAY AND SATURDAY AS HOT WEATHER OVERSPREADS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 11:46 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1146 PM EDT WED JUN 17 2009 GAZ040-SCZ018-025-180445- EDGEFIELD-LINCOLN-MCCORMICK- 1146 PM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EDGEFIELD...LINCOLN AND MCCORMICK COUNTIES... AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CALHOUN FALLS MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE AT 1 800 7 7 5 7 1 9 9.
Local storm report, Jun 18, 2:02 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
202 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 1 ENE MCCORMICK 33.92N 82.27W
06/18/2009 MCCORMICK SC LAW ENFORCEMENT
MCCORMICK COUNTY SHERIFF REPORTED TREES AND POWERLINES
DOWN NEAR AIRPORT ROAD US 378 EAST.
0107 AM TSTM WND DMG 5 SSE MCCORMICK 33.85N 82.26W
06/18/2009 MCCORMICK SC LAW ENFORCEMENT
MCCORMICK COUNTY SHERIFF REPORTED TREES AND POWERLINES
DOWN ALONG US HIGHWAY 221/STATE 28 PARKSVILLE.
&&
AWPLocal storm report, Jun 18, 2:36 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
236 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND DMG 11 NNW EVANS 33.65N 82.24W
06/18/2009 COLUMBIA GA LAW ENFORCEMENT
A COUPLE OF TREES DOWN ALONG LAKE SPRINGS RD NEAR CLARKS
HILL RD...ONE ON THE ROAD AND ONE ON POWER LINES.
&&
ACMLocal storm report, Jun 18, 2:44 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
244 AM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG NNE MCCORMICK 33.92N 82.29W
06/18/2009 MCCORMICK SC LAW ENFORCEMENT
MCCORMICK COUNTY SHERIFF REPORTED TREES AND POWERLINES
DOWN NEAR AIRPORT ROAD US 378 EAST.
&&
ACMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:10 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 50 min |
| Jun 18, 12:12 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 63 min |
| Jun 18, 12:57 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 48 min |
| Jun 18, 1:34 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 41 min |
| Jun 18, 2:04 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 26 min |
| Jun 18, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 59 min |
| Jun 18, 5:50 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 55 min |
| Jun 18, 5:57 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Newberry, Saluda | 63 min |
| Jun 18, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 64 min |
| Jun 18, 6:23 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 67 min |
| Jun 18, 6:39 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 66 min |
| Jun 18, 6:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Edgefield, Lexington, Orangeburg | 54 min |
| Jun 18, 6:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 50 min |
| Jun 18, 7:02 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 43 min |
| Jun 18, 7:26 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 64 min |
| Jun 18, 7:44 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Orangeburg, Richland, Sumter | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.